MAUDE Adverse Event Report: MEDIVANCE -1725056 Arctic Sun® Temperature Management System, ArcticGel¿ Pads; Neonatal Arctic Gel Pads

MEDIVANCE -1725056 Arctic Sun® Temperature Management System, ArcticGel¿ Pads; Neonatal Arctic Gel Pads
Catalog Number 318-02
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the water flow rate dropped below 1.1lpm so they stopped therapy and refilled the reservoir.Now they are getting alarm 02 (low flow) and the flow rate was 0.6lpm in an arctic sun device s/n (b)(6).Flow rate (fr) was 0.5lpm, inlet pressure (ip) was negative 6.9psi, circulation pump command (cpc) was 26%, pump hours 669.3, system hours 726.9.Device shows low air leak now.Patient down to 33.2c.Nurse wants to know if they need to add more water.Explained the device will alarm if the reservoir was empty.Explained causes of low flow.Asked nurse to feel for any kinks or compression of the pad tubing.Nurse was able to identify a kink.Flow now 0.9lpm.Advised watching the flow rate.If the flow drops to 0.5 to 0.6lpm and they cannot get it to increase, replace the pad.Per follow up information received via phone on 13apr2026, transferred to the 5th floor nicu.Spoke with nurse who confirmed no further issues after troubleshooting.The flow did remain under 1.1 lpm, but the air leak message disappeared after adjusting the kink in the pad tubing.Pad was disposed of after therapy completed and device remained in service.Neither the device or pad were individually inspected for faults.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction - d, g, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the water flow rate dropped below 1.1lpm so they stopped therapy and refilled the reservoir.Now they are getting alarm 02 (low flow) and the flow rate was 0.6lpm in an arctic sun device s/n: (b)(6).Flow rate (fr) was 0.5lpm, inlet pressure (ip) was negative 6.9psi, circulation pump command (cpc) was 26%, pump hours 669.3, system hours 726.9.Device shows low air leak now.Patient down to 33.2c.Nurse wants to know if they need to add more water.Explained the device will alarm if the reservoir was empty.Explained causes of low flow.Asked nurse to feel for any kinks or compression of the pad tubing.Nurse was able to identify a kink.Flow now 0.9lpm.Advised watching the flow rate.If the flow drops to 0.5 to 0.6lpm and they cannot get it to increase, replace the pad.Per follow up information received via phone on 13apr2026, transferred to the 5th floor nicu.Spoke with nurse who confirmed no further issues after troubleshooting.The flow did remain under 1.1 lpm, but the air leak message disappeared after adjusting the kink in the pad tubing.Pad was disposed of after therapy completed and device remained in service.Neither the device nor pad were individually inspected for faults.Per additional information received via phone on 15apr2026, biomed also wanting review a case on s/n: (b)(6), this device was having issues with the baby temp dropping below the cooling target and not warming up.Informed biomed there was a case from the nurses on the 11th regarding low flow.They were able to troubleshoot and get the flow rate up to 0.9 l/min.Explained causes of low flow.Discussed low flow and correlation to heater function.If the flow rate was dropping, this could have led to issues with the water heating and heating the patient.Offered to transfer to tech support to review case data download if he would like, biomed stated they will talk further with the nicu and call back if needed.Spoke with biomed who reviewed the patient data for sn: (b)(6), they saw the flow rate had dropped to 0.3 lpm for several minutes at the initiation of therapy.They saw several fluctuations ranging from 0.3-0.7 lpm for the next hour, then the troubleshooting that rose the flow to 0.9 lpm.The temperature drops correlate with the flow rate going under 0.5 lpm.They suspected this was an issue with the pad only.The device passed verification check and will go back to the floor today.

Brand Name
Arctic Sun® Temperature Management System, ArcticGel¿ Pads
Common Device Name
Neonatal Arctic Gel Pads
Manufacturer (Section D)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer (Section G)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key24889517
Report Number1018233-2026-02502
Device Sequence Number9851676
Product Code DWJ
UDI-Device Identifier00801741132131
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number318-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2026
Supplement Date Received by Manufacturer04/16/2026
07/23/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/22/2026
07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown